Alert archive / Nebraska / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jan 11, 1998, 9:07 AM CST for Lincoln County, Nebraska. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 1998, 9:07 AM CST (15:07 UTC)
- Expired
- Jan 11, 1998, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 111508 FFWLBF NEC111-120300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 907 AM CST SUN JAN 11 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN NEBRASKA ...CENTRAL LINCOLN COUNTY AT 900 AM CST...THE SOUTH PLATTE RIVER WAS FLOODING DUE TO AN ICE JAM. AREAS NEAR THE SOUTH PLATTE RIVER...ESPECIALLY NEAR THE NEWBERRY EXCHANGE JUST EAST OF THE CITY OF NORTH PLATTE ARE EXPERIENCING FLOODING IN THE LOWLANDS ALONG THE RIVER. OTHER AREAS ALONG THE SOUTH PLATTE RIVER ARE ALSO SUSCEPTIBLE TO FLOODING FROM LOCALIZED ICE JAMS. FARMERS...RANCHERS...AND OTHER INTERESTS RESIDING ALONG AND NEAR THE SOUTH PLATTE RIVER IN LINCOLN COUNTY SHOULD TAKE IMMEDIATE PRECAUTIONS TO SAFEGUARD POSSESSIONS AND LIVESTOCK...AND IF POSSIBLE...MOVE THEM TO HIGHER GROUND. DO NOT STAY IN AREAS SU~BJECT TO FLOODING WHEN WATER BEGINS RISING. STASSER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 2:15 AM CST, 6 hours 52 minutes earlier.
Area forecast discussion, Jan 11, 2:15 AM CST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 215 AM CST SUN JAN 11 1998 MODEL INDICATIONS ARE THAT MEASURABLE PRECIPITATION IN THE FIRST PERIOD IS UNLIKELY. BIG QUESTION INVOLVES THE POSSIBILITY OF FREEZING DRIZZLE IN THE SOUTHWEST. ETA SOUNDING FORECASTS SHOW FREEZING DRIZZLE PATTERN WITH COLD SATURATED CONDITIONS IN THE BOUNDARY LAYER TOPPED BY DRY AIR. ETA WARMS THE UPPER LEVEL TEMPERATURES TO ABOVE FREEZING TODAY JUST ABOVE THE 850MB SURFACE. HOWEVER...THAT IS IN THE DRYER AIR ABOVE THE MOIST BOUNDARY LAYER. STILL, WITHOUT CONDENSATION NUCLEI, SUPERCOOLED WATER IS POSSIBLE IN THE LOWER LAYERS. THOSE CONDITIONS ARE LIKELY TO CONTINUE THROUGH THIS EVENING. SO, BELIEVE SOME MENTION OF AT LEAST A POSSIBILITY OF FREEZING DRIZZLE IS APPROPRIATE FOR THE FIRST PERIOD OF THIS MORNINGS FORECAST IN THE SOUTHWEST ZONES. THEN, THE PROJECTED SOUNDINGS INDICATE A THICKENING OF THE MOIST LAYER TONIGHT. SO, PRECIPITATION FORECAST FOR TONIGHT AND MONDAY LOOKS OKAY. FORCING, IF ANY, IS WEAK BUT FAIRLY DEEP MOISTURE WOULD JUSTIFY SOME CHANCE FOR PRECIPITATION. LOOKING TOWARD THE NORTH... THALER MACROS INDICATE SOME UPWARD VERTICAL MOTION, WEAK QG-FORCING, AND HIGH RH IN THE 850-700MB LAYER. SO, COALESCENCE SHOULD KEEP SMALL SUPERCOOLED WATER DROPLETS FROM PERSISTING. THEREFORE, LEAVING FREEZING DRIZZLE OUT OF PRESENT FORECAST GOOD FOR THE PANHANDLE, NORTHWEST, AND NORTH CENTRAL ZONES. HOWEVER, A MENTION OF SNOW OR FLURRIES IS JUSTIFIED. IN THE LATER PERIODS, THERE REALLY IS NO INDICATION OF ANY BREAK IN THE CLOUDS THROUGH MONDAY EVENING. HAVENT HAD TIME TO STUDY THE MODEL OUTPUT, BUT A GLANCE AT THE LATER PERIODS DID NOT REVEAL ANY REASON TO MAKE SIGNIFICANT ADJUSTMENTS TO THE PRESENT FORECAST. WITH CLOUDINESS CONTINUING THROUGH THE FORECAST PERIOD, LITTLE OR NO MIXING OF THE BOUNDARY LAYER IS LIKELY. SO, BELIEVE THAT MOS TEMPS ARE A LITTLE HIGH FOR THE DAYTIME HIGHS AND A LITTLE LOW FOR THE OVERNIGHT LOWS. PRESENT FORECAST LOOK GOOD IN THAT CATEGORY. SUGGESTED CCF PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECAST IS CONTAINED WITHIN THE PRODUCT OMAZFPNE. LBF 028/014 023/005 030 49031 VTN 024/008 015/000 025 49141 OGA 028/016 024/007 030 49031 IML 029/017 024/009 032 49031 BBW 025/014 017/006 029 49143 ANW 023/012 015/001 025 49143 ONL 022/013 014/003 024 49143 SPRINGER
Nearby
Flash Flood Warnings in Nebraska, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.